Alert archive / North Carolina / Small Craft Advisories in 2020

Small Craft Advisory 73, NWS Wilmington, NC

October 31, 2020

NWS Wilmington, NC issued this small craft advisory at Oct 31, 2020, 3:27 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2020, 3:27 AM EDT (07:27 UTC)
Expired
Nov 1, 2020, 12:33 AM EDT
In force
21 hr
Issued by
NWS Wilmington, NC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 2:22 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Oct 31, 2:22 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
222 AM EDT Sat Oct 31 2020

.SYNOPSIS...
High pressure will build in through early Sunday. A strong cold
front will move across the region Sunday with cold air building
in for Monday and Tuesday. Temperatures will quickly return to
near normal by the middle part of next week.

&&

.UPDATE...
No big changes necessary from the ongoing forecast with this
update.

&&

.NEAR TERM /THROUGH TONIGHT/...
N to NE breeze to persist tonight to help keep the atmosphere mixed
and preventing it from getting too chilly. In fact tonight's lows
in the mid 40s are quite close to seasonable normals. Conversely
lighter winds will lead to more shallow of a mixed boundary layer on
Saturday. This will foster highs only in the mid 60s despite some
weak WAA developing above the surface layer. Saturday night's lows
will run about a category milder than those of tonight as the warm
advection continues.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
A potent mid level trough will move across the area late Sunday
into early Monday with a cold front at the surface. This will
likely be the coldest air mass to date for the season as 850mb
temperatures are near freezing for a several hours early Monday.
The precipitation depicted by guidance with the front is all
but unchanged from previous iterations so the slight chance pops
remain valid. As alluded to the big story will be the cold air.
Highs Monday aren't expected to get out of the middle 50s or
so. Lows Tuesday morning are mostly in the middle to upper 30s
with the cooler readings inland. Of course the need for a Frost
Advisory will almost certainly be in play inland and it will
depend primarily on if and when the boundary layer decouples.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Expect a very quiet extended period as the mid level pattern
will relax with a slowly building ridge across the Southeast
late in the period. High pressure situated well to the Northeast
will maintain an east to northeasterly flow across the region.
Moisture will gradually build with a coastal trough late and a
shortwave moving in from the west will give it a boost. This
probably will not happen until next weekend. Temperatures will
quickly reset to near normal values.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR through the 06Z TAF Issuance period. Mainly SKC with
few/sct cu/scu 4k to 5k ft due to enough moisture below 850mb,
especially as mean flow sfc-850mb becomes more onshore. This in
addition to the thin cirrus overhead later today and tonight.
NNE-NE surge this morning will back off by late this aftn and
evening.

Extended Outlook...Mainly VFR during the extended period.
An exception may include brief MVFR from scattered showers
accompanying a cold frontal passage late Sunday. Cool, dry and
breezy high pressure will follow Monday through Tuesday.

&&

.MARINE...
Through Saturday Night:
Seas slowly abating as the area remains in between the strong
low exiting the Mid Atlantic coast and the high building in
behind it. The moderate wind veers to the NE overnight and this
could advect a few 6 ft waves back into the NC waters but only
over a small portion of the zones. Have collaborated already
with the incoming shift who will reassess with new model
data/NWPS runs. Wind then veers again to E Saturday night and
eases in speed as the high partially lifts out to our north and
a weak coastal front develops.

Sunday Through Wednesday:
Very light winds Sunday will give way to a strong offshore
flow Sunday night into Monday as a strong cold front moves across.
With good cold air advection winds will jump into a range of 20-25
knots for 12-18 hours or so. This will build seas into Small Craft
Criteria for this time with the highest values across the outer
waters. The offshore flow diminishes Tuesday with a northeast flow
developing for the remainder of the period. Seas will drop down to a
range of 2-4 feet beyond Monday.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement through this evening for SCZ054-056.
NC...Beach Hazards Statement through this evening for NCZ106-108.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...MAS
NEAR TERM...MBB
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...DCH
MARINE...MBB/SHK
Hazardous weather outlook, Oct 30, 8:22 PM EDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
822 PM EDT Fri Oct 30 2020

AMZ250-252-254-256-010030-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
822 PM EDT Fri Oct 30 2020

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

For Sunday Night into Monday...
Small Craft Advisory conditions possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-010030-
Inland New Hanover-
822 PM EDT Fri Oct 30 2020

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday through Sunday...
Consecutive high tides may reach minor coastal flood thresholds and
produce minor flooding along the banks of the Lower Cape Fear River
from Wilmington south.

Monday...
Elevated potential for critical fire weather conditions.

Early Tuesday Morning...
Increasing potential for areas of frost to occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-110-SCZ017-023-024-032-033-039-055-058-059-
010030-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
822 PM EDT Fri Oct 30 2020

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Monday...
Elevated potential for critical fire weather conditions.

Early Tuesday Morning...
Increasing potential for areas of frost to occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-056-010030-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
822 PM EDT Fri Oct 30 2020

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.

Monday...
Elevated potential for critical fire weather conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 8:20 PM EDTBeach Hazards StatementILMNew Hanover, Pender7 hr
Oct 31, 3:08 AM EDTBeach Hazards StatementILMBrunswick, New Hanover, Pender17 hr
Oct 31, 3:08 AM EDTCoastal Flood AdvisoryILMNew Hanover9 hr

Nearby

Small Craft Advisories in North Carolina, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.